Department of Applied Mathematics

Notice

Event

Details of Dr. Md. Shafiqul Islam


Office Address:

Professor, Department of Applied Mathematics,

University of Dhaka, Dhaka – 1000, Bangladesh.

A F Mujibur Rahman Ganit Bhavan, Room# 609

Email: mdshafiqul@du.ac.bd ,       msi@member.ams.org

Phone: +88 017 11 86 47 25,             Fax:      +8802-9667222

Educational Qualifications:

Degree

University

Year

Ph.D.

 in Mathematics

Department of Mathematics

University of Bangalore, India.

Awarded

February 2002

M. Sc. (Thesis)

in Mathematics

Department of Mathematics

University of Dhaka, Bangladesh

1989

(Examination held 1993)

B. Sc. Honors

in Mathematics

Department of Mathematics

University of Dhaka, Bangladesh

1988

(Examination held 1991)

Academic Experiences:

Position

Department & University

Period (DD-MM-YY)

Professor

Department of Applied Mathematics,

University of Dhaka, Bangladesh

01-07-2014 onwards

Professor

Department of Mathematics,

University of Dhaka, Bangladesh

18-02-2010 to 30-06-2014

Associate Professor

Department of Mathematics,

University of Dhaka, Bangladesh

18–06–2005 to 17-02-2010

Assistant Professor

Department of Mathematics,

University of Dhaka, Bangladesh.

08–10–2002 to 17–06–2005

Assistant Professor

Department of Mathematics, Shahjalal University of Science& Technology (SUST), Sylhet, Bangladesh.

19–03–1997 to 07–10–2002

Lecturer

Department of Mathematics, SUST, Bangladesh.

19–03–1994 to 18–03–1997

Teaching Area:

Engineering & Science:

Calculus, Linear Algebra, Ordinary and Partial Differential Equations, Real Analysis, Mathematical Methods, Complex Variables, Laplace Transform, Numerical Methods, Topology and Functional Analysis.

Business and Social Science: Business Mathematics, Linear Programming, Operations Research, Quantative Business Analysis, Mathematics for Decision Making.

Research Interests: Finite Element Method, Numerical Integration, Numerical Solutions of Boundary Value Problems, Eigenvalue Problems and Integral Equations.

Ph.D Students: Degree Awarded (2014). Md. Bellal Hossain, Associate Professor, Patuakhali Science and Technology University, Patuakhali, Bangladesh. Under supervision: 02

Postgraduate (M. S.) Thesis Supervision: Completed 12; Current 02.

Professional Affiliation:

  • , Academic Council and Board of Advanced Studies, Dhaka University.
  • , American Mathematical Society, USA.
  • , Society for Industrial and Applied Mathematics (SIAM), USA .
  • Member, Bangladesh Mathematical Society, Bangladesh.
  • Associate Editor: GANIT (Journal of Bangladesh Mathematical Society), Since January 2014.
  • Student Advisor: Department of Applied Mathematics, Dhaka University.
  • Former Secretary, Bangladesh Mathematical Society (BMS), 2010 – 2011, Bangladesh.
  • Former Student Advisor and Sports-in-charge, 2003 – 2009, Department of Mathematics, DU.

International Collaboration:

  • Local Coordinator and Contact Person, since 2009 onwards. Erasmus Mundus Mobility with Asia (EMMA), www.emmasia.eu, Project funded by European Commission; Mobility from Asian University to European University: University Nice-Sophia Antipolis, (UNS, France), University of Heidelberg (UH, Germany), University of Padova (Italy), University of Warsaw (UW, Poland), University of Evora (UE, Portugal), ITC & University of Twenty (Nederland), Lucian Blaga University of Sibiu (LBUS, Romania).
  • Countries Visited (City/University)Erasmus Mundus Mobility with Asia (EMMA) Meetings): Portugal (Evora University, 01-2016), Germany (University of Heidelberg, 05-2014); Philippines, Manila (ADMU and UP,10-2013); Czech Republic, Prague (10-2012), Poland (Warsaw University, 10-2012); Nepal (Kathmandu University,10-2011), Italy (Genowa University, 05-2011) Thailand (Bangkok AIT,09-2010), Romania (LBUS, 5-2010); Belgium, EU Commission,  ERASMUS INFO (01-2010), France (UNS, 9-2009 and 02-2010).

Conferences/Workshops/Summer Schools/Seminars Attended in Abroad:

  1. Joint Mathematics Meetings (JMM), Annual Conference,  American Mathematical Society, San Francisco, CA, January 13-16, 2010, USA (Paper Presentation).
  2. Recent Advancements in the Theory and Practice of Credit Derivatives, 28 – 30 September 2009, Université de Nice Sophia Antipolis (UNS), France.
  3. Conference on Numerical Methods for Differential Equations, 14 – 18 September 2009, Martin Luther University, Halle-Wittenberg, Germany (Paper Presentation).
  4. CIMPA-IMAMIS-PHILIPPINES School , 27 August – 10 September 2007, Ateneo de Manila University, Philippines.
  5. CIMPA-IMAMIS-VIETNAM School , 23 April – 4 May 2007, Institute of Mathematics, Hanoi, Vietnam.
  6. Fourth Seminar in Linear Algebra and its Applications & Wavelets Workshop, 07 – 09 March 2007,     Vali-Asr University, Rafsanjan, Iran (Paper Presentation).
  7. CIMPA-IMAMIS-MALAYSIA School , 22 May – 02 June 2006, Universiti Kebangsaan Malaysia (UKM), Kuala Lumpur, Malaysia.
  8. Fourth Asian Mathematical Conference, 21– 23 July 2005, National University of Singapore, Singapore (Paper Presentation)
  9. Fourth Asian Mathematical Conference, Pre-Conference Workshop on Numerical Methods in Finance, and Wavelets & Applications, 18– 20 July 2005, National University of Singapore, Singapore.

List of Publications:

  1. Md. Shafiqul Islam (1996) – Spectrum of the ceasaro operator on the space of bounded sequences , SUST Studies (Jn. of Shahjalal University of Science & Technology, Bangladesh), 1 (1), 48 – 54.
  2. H. T. Rathod, Md. Shafiqul Islam (1998) – Integration of rational functions of bivariate numerators with linear denominators over (-1,1) square in a local parametric two dimensional space, Computer Methods in Applied Mechanics and Engineering (Elsevier), 161, 195–213.
  3. H. T. Rathod, Md. Shafiqul Islam (2000) – Some analytical integration formulas for trapezoidal shape quadrilateral elements of Lagrange family, Communications in Numerical Methods in EngineeringWiley), 16, 423–438.
  4. H. T. Rathod, Md. Shafiqul Islam (2001)– Some pre-computed universal arrays for linear convex quadrilateral finite elements, Finite Elements in Analysis and Design(Elsevier), 38, 113 – 136.
  5. H. T. Rathod, Md. Shafiqul Islam (2002) – Reduction of rational integrals related to linear and convex quadrilateral finite elements, Numerical Methods for Partial Differential Equations (Wiley), 18, 759 - 770.
  6. Md. Shafiqul Islam, Md. Jahrul Alam (2003) – Accuracy of the quadratic quadrilateral finite elements of straight sides, GANIT (Jn. of Bangladesh Math. Society, ISSN: 1606-3694), 20, 21–35.
  7. Md. Shafiqul Islam (2004) – Explicit hermite basis functions for linear quadrilateral elements, GANIT (Jn. of Bangladesh Math. Society, ISSN: 1606-3694), 22, 73 – 82.
  8. Md. Shafiqul Islam, H. T. Rathod (2006) – Alternative approach of numerical integration for rational functions related to linear convex quadrilateral finite elements, Journal of Applied Sciences Research (Insinet), 2(9), 533 – 540.
  9. Md. Shafiqul IslamGoutam Shaha (2007) – Analytical stiffness Matrix in plane elasticity related to linear quadrilateral elements, GANIT (Jn. of Bangladesh Math. Society, ISSN: 1606-3694), 27, 37 – 53.
  10. H. T. Rathod, B. Venkatesudu, K.V. Nagraja, Md. Shafiqul Islam (2007) – Gauss Legendre – Gauss Jacobi quadrature rules over a tetrahedral region, Applied Mathematics and Computation (Elsevier), 190 (1), 186 – 194.
  11. Md. Shafiqul Islam, Goutam Saha (2008)– Applications of Gauss-Radau and Gauss-Lobatto numerical integrations over a four node quadrilateral finite element,  Bangladesh Journal of Scientific and Industrial Research’ (ISSN: 0304-9809), 43(3), 377-386.
  12. Md. Shafiqul Islam, Nurunnahar Akter (2008) – Closed form numerical integration formulae for a four-node convex quadrilateral finite element, The Dhaka University Journal of Science (ISSN: 1022-2502), 56 (2) 165 - 169.
  13. Md. Shafiqul Islam and M. Alamgir Hossain (2008)– Numerical Integrations over an Arbitrary Triangular Region, International e-Journal of Numerical Analysis and Related Topics (IeJNART), Vol 2, 24 – 40.
  14. Md. Shafiqul Islam and M. Alamgir Hossain (2009) – Numerical Integrations over an Arbitrary Quadrilateral Region, Applied Mathematics and Computation (Elsevier), 210 (2), 515 – 524.
  15. H.T. Rathod,  R.D. Sathish, Md. Shafiqul Islam , Arun Kumar Gali (2009)– Application of MATLAB symbolic maths with variable precision arithmetic (vpa) to compute some high order Gauss Legendre Quadrature rules, GANIT (Jn. of Bangladesh Math. Society, ISSN: 1606-3694), 29 , 117 - 125.
  16. Thowhida Akther, Md. Shafiqul Islam, Sanwar Uddin Ahmad (2010) – Eigenvalue Analysis of 2D Helmholtz equation on Quadrilateral Elements, The Dhaka University Journal of Science, 58(1), 141 – 142.
  17. Afroza Shirin and Md. Shafiqul Islam (2010) – Numerical solutions of Fredholm integral equations using Bernstein polynomials, Journal of Scientific Research (ISSN: 2070-0237 (Print); 2070-0245 (Online)) 2 (2), 264-272
  18. M. A. Hossain and Md. Shafiqul Islam (2010) – Applications of composite numerical integrations using Gauss-Radau and Gauss-Lobatto quadrature rules, Journal of Scientific Research,  2 (3), 465-477.
  19. Md. Shafiqul Islam and Afroza Shirin (2010) – Numerical solutions of Fredholm integral equations of second kind using piecewise Bernoulli polynomials, The Dhaka University Journal of Science, 58 (2), 264-272.
  20. Md. Shafiqul Islam and M. Alamgir Hossain (2010) – Application of composite numerical integrations over a standard square finite element, Jahangirnagar University Journal of Science, 33 (1), 75 – 86.
  21. Md. Shafiqul Islam­, Mostak Ahmed and M. Alamgir Hossain (2010) – Numerical Solutions of IVP Using Finite Element Method with Taylor Series , GANIT, 30, 51 – 58.
  22. Md. Shafiqul Islam, Goutam Saha and Nurunnahar Akter (2011) – Gauss-Legendre Numerical Integrations over a Quadrilateral Element in Closed Form, Bangladesh Journal of Scientific and Industrial Research, 46(3), 399-405.
  23. Md. Shafiqul Islam and Afroza Shirin (2011) – Numerical solutions of a class of second order boundary value problems on using Bernoulli Polynomials, Applied Mathematics, 2 (9), 1059 – 1067.
  24. M. A. Rahman and Md. Shafiqul Islam and M. M. Alam (2012) – Numerical Solutions of Volterra Integral Equations Using Laguerre Polynomials, Journal of Scientific Research, 4 (2), 357- 364.
  25. M. A. Rahman and Md. Shafiqul Islam (2012) – Numerical Solutions of Volterra Integral Equations Using Legendre Polynomials, GANIT (Journal of Bangladesh Mathematical Society), 32, 29 – 35.
  26. Jishan Ahmed, Paulo Correia and Md. Shafiqul Islam (2013) – Numerical Solutions of Euler Equations by Runge-Kutta Discontinuous Galerkin Method, Inter J Math Computer Appl Research,  3 (1), 83 – 94.
  27. Md. Shafiqul Islam and Md. Azizur Rahman (2013) – Solutions of Linear and Nonlinear Volterra Integral Equations Using Hermite and Chebyshev Polynomials, International Journal of Computers & Technology, 11 (8) 2910 – 2920.
  28. Md. Shafiqul Islam and Md. Bellal Hossain (2013) – On the Use of Piecewise Standard Polynomials in the Numerical Solutions of Fourth Order Boundary Value Problems, GANIT (Journal of Bangladesh Mathematical Society), 33, 53 – 64.
  29. Md. Shafiqul Islam and Md. Bellal Hossain (2013) – On the Use of Piecewise Standard Polynomials in the Numerical Solutions of Fourth Order Boundary Value Problems, GANIT (Journal of Bangladesh Mathematical Society), 33, 53 – 64.
  30. M. Alamgir Hossain and Md. Shafiqul Islam (2014) – Generalized Composite Numerical Integration Rule Over a Polygon Using Gaussian Quadrature, The Dhaka University Journal of Science, 62 (1), 25 – 29.
  31. Md. Bellal Hossain and Md. Shafiqul Islam (2014) – Numerical Solutions of Sixth Order Linear and Nonlinear Boundary Value Problems Polynomials, Journal of Advances in
  32. Md. Bellal Hossain and Md. Shafiqul Islam (2014) – Numerical Solutions of General Fourth Order Two point Boundary Value Problems by Galerkin Method with Legendre Polynomials, The Dhaka University Journal of Science
  33. Md. Bellal Hossain andMd. Shafiqul Islam (2014) – A Novel Numerical Approach for Odd Higher Order Boundary Value Problems, Mathematical Theory and Modeling, 4 (5) 1 – 11.
  34.  Md. Bellal Hossain, Md. Shafiqul Islam, Md. Azizur Rahman (2014) – IOSR Journal of Mathematics
  35. Md. Shafiqul Islam and Md. Bellal Hossain (2015) – Numerical approaches for tenth and twelfth order linear and nonlinear differential equations, British Journal of Mathematics and Computer Science, 5 (5) 637 – 653.
  36. Humaira Farzana and Md Shafiqul Islam (2015) –Mathematical Theory and Modeling, 5 (2) 195 – 206.
  37. Md. Shafiqul Islam and Md. Bellal Hossain (2015) – Numerical Solutions of Eighth Order BVP by the Galerkin Residual Technique with Bernstein and Legendre Polynomials, Applied Mathematics and Computation (Elsevier), 261, 48 – 59.
  38. Humaira Farzana, Md. Shafiqul Islam, Samir Kumar Bhowmik (2015) –  Computation of Eigenvalues of the Fourth Order Sturm-Liouville BVP by Galerkin Weighted Residual Method, British Journal of Mathematics and Computer Science, 9 (1), 73 – 85.
  39. Humaira Farzana, Md. Shafiqul Islam (2015) – Computation of some second order Sturm-Liouville BVP using Chebyshev Legendre Collocation method, GANIT Journal of Bangladesh Mathematical Society, 35, 97 – 114. 
  40. Md. Shafiqul Islam, Humaira Farzana, Samir Kumar Bhowmik (2016) – Numerical solutions of sixth order eigenvalue problems using Galerkin weighted residual  method, Differential Equations and Dynamical Systems (Springer) doi:10.1007/s12591-016-0323-9.